Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 24, NWS Green Bay, WI

June 27, 2013Kewaunee County, Wisconsin

NWS Green Bay, WI issued this severe thunderstorm warning at Jun 27, 2013, 5:12 PM CDT for Kewaunee County, Wisconsin. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 27, 2013, 5:12 PM CDT (22:12 UTC)
Expired
Jun 27, 2013, 5:45 PM CDT
In force
33 min
Issued by
NWS Green Bay, WI
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County Kewaunee County, WI

The radar

The Green Bay radar (KGRB), 46 km from the middle of the area, began a volume at 22:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 12:00Z, 10.2 hours before the alert went out and 45 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 12:00Z on 2013-06-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1217 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 12:00Z on 2013-06-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 98 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1217 J/kg
Mixed-layer CIN
-69 J/kg
Mixed-layer LCL
788 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
98 m²/s²
0-3 km storm-relative helicity
107 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

977 
WUUS53 KGRB 272212
SVRGRB
WIC061-272245-
/O.NEW.KGRB.SV.W.0024.130627T2212Z-130627T2245Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GREEN BAY WI
512 PM CDT THU JUN 27 2013

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL KEWAUNEE COUNTY IN NORTHEAST WISCONSIN...

* UNTIL 545 PM CDT

* AT 511 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR LUXEMBURG...
  AND MOVING SOUTHEAST AT 25 MPH.

  HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.

  SOURCE...RADAR INDICATED.

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
           ROOFS...SIDING AND TREES.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  KEWAUNEE AROUND 525 PM CDT.

OTHER LOCATIONS IN THE WARNING INCLUDE ALASKA...BIRCHWOOD AND ROSTOK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!

&&

LAT...LON 4452 8747 4451 8747 4434 8753 4449 8775
      4463 8758 4456 8745
TIME...MOT...LOC 2213Z 301DEG 22KT 4450 8759

HAIL...1.00IN
WIND...60MPH

$$

AK
2 follow-up statements
336 
WWUS53 KGRB 272226
SVSGRB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
526 PM CDT THU JUN 27 2013

WIC061-272245-
/O.CON.KGRB.SV.W.0024.000000T0000Z-130627T2245Z/
KEWAUNEE WI-
526 PM CDT THU JUN 27 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CENTRAL
KEWAUNEE COUNTY UNTIL 545 PM CDT...

AT 525 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR KEWAUNEE...AND
MOVING SOUTHEAST AT 30 MPH.

HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.

SOURCE...RADAR INDICATED.

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
         ROOFS...SIDING AND TREES.

THE SEVERE THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF CENTRAL
KEWAUNEE COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!

&&

LAT...LON 4455 8745 4452 8747 4451 8747 4434 8753
      4443 8766 4459 8751 4456 8745
TIME...MOT...LOC 2226Z 317DEG 27KT 4442 8750

HAIL...1.00IN
WIND...60MPH

$$

AK
867 
WWUS53 KGRB 272243
SVSGRB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
543 PM CDT THU JUN 27 2013

WIC061-272251-
/O.EXP.KGRB.SV.W.0024.000000T0000Z-130627T2245Z/
KEWAUNEE WI-
543 PM CDT THU JUN 27 2013

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL KEWAUNEE COUNTY WILL
EXPIRE AT 545 PM CDT...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT INTO LAKE 
MICHIGAN. OTHER STRONG THUNDERSTORMS WERE LOCATED OVER EAST-CENTRAL 
WISCONSIN...THUS PEOPLE LIVING IN KEWAUNEE COUNTY SHOULD KEEP ALERT 
FOR ADDITIONAL THUNDERSTORM ACTIVITY THROUGH THE EARLY EVENING HOURS.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN GREEN BAY.

LAT...LON 4455 8745 4452 8747 4451 8747 4434 8753
      4443 8766 4459 8751 4456 8745
TIME...MOT...LOC 2241Z 325DEG 20KT 4434 8753

$$

AK

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 27, 3:31 PM CDT, 1 hour 41 minutes earlier.

Area forecast discussion, Jun 27, 3:31 PM CDT, 1 hour 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREEN BAY WI
331 PM CDT THU JUN 27 2013

FORECAST DISCUSSION FOR ROUTINE AFTERNOON FORECAST ISSUANCE

.SHORT TERM...TONIGHT AND FRIDAY
ISSUED AT 331 PM CDT THU JUN 27 2013

LATEST RUC ANALYSIS AND SATELLITE/RADAR IMAGERY SHOW A 100KT JET
STREAK DIVING INTO THE WESTERN GREAT LAKES AS THE SOUTHWEST SUB-
TROPICAL RIDGE BUILDS NORTHWARD. VARIOUS SHORTWAVE IMPULSES FROM
SOUTHERN MANITOBA TO THE UPPER PENINSULA COMBINED WITH INCREASING
INSTABILITY AROUND 1500 J/KG ARE TRIGGERING SCATTER SHOWERS AND
THUNDERSTORMS. MANY STORMS HAVE BEEN FLIRTING WITH SEVERE
LEVELS...WHICH SHOULD CONTINUE THROUGH EARLY THIS EVENING. PRIMARY
UPPER TROUGH OVER SOUTHEAST MANITOBA WILL BE DROPPING INTO THE
REGION TOMORROW. THE MAIN FORECAST CONCERNS REVOLVE AROUND SEVERE
WEATHER FOR THE REST OF TODAY AND PRECIP TOMORROW.

TONIGHT...CHANNELED VORTS ON THE CYCLONIC SHEAR SIDE OF THE UPPER
JET WILL BE DIVING SOUTHEAST THIS EVENING ACROSS NORTHERN
WISCONSIN.  AMPLE INSTABILITY AROUND 1.5K J/KG COMBINED WITH THIS
FORCING ALOFT SHOULD BE ABLE TO SUSTAIN STORMS INTO EASTERN
WISCONSIN LATER THIS AFTERNOON AND THIS EVENING.  AS THE JET STREAK
SHIFTS A LITTLE SOUTH AND THE UPPER LOW MOVES OVER LAKE
SUPERIOR...0-6KM BULK SHEAR VALUES WILL BE DROPPING THIS EVENING.
COMBINED WITH LOSS OF INSTABILITY...SHOULD SEE STORMS DIMINISH IN
INTENSITY BY MID EVENING.  STILL SOME SHOWERS COULD POP UP THROUGH
THE NIGHT OVER NORTH-CENTRAL TO NORTH-EAST WISCONSIN AND WILL LEAVE
SMALL POPS IN THE FORECAST FOR THE REST OF THE NIGHT.  LOWS IN THE
50S AND 60S.

FRIDAY...THE UPPER LOW OVER LAKE SUPERIOR WILL DROP SOUTHEAST ACROSS
THE CENTRAL GREAT LAKES.  AS THIS OCCURS...A DEEP TROUGH WILL DROP
ACROSS THE STATE WHICH SHOULD BRING SHOWERS AND STORMS TO NORTHERN
WISCONSIN DURING THE MORNING.  ADDITIONAL STORMS ARE LIKELY IN THE
AFTERNOON WITH HELP FROM DIURNAL INSTABILITY.  WITH THE CLOUD COVER
AND COOLER TEMPS...NOT ANTICIPATING ANY SEVERE STORMS AT THIS TIME.
A MOSTLY CLOUDY DAY WITH HIGHS IN THE UPPER 60S TO MID 70S.

.LONG TERM...FRIDAY NIGHT THROUGH THURSDAY
ISSUED AT 331 PM CDT THU JUN 27 2013

FOR THE EARLY PORTION OR THROUGH
SATURDAY...CONVECTION WILL MAINLY BE ASSOCIATED WITH THE SOUTHWARD
PASSAGE OF THE TROUGH AXIS. PCPN WILL BE ON THE DECREASE FROM
NORTH TO SOUTH ON SATURDAY AS HIGH PRESSURE BUILDS IN FROM THE NORTH.

COOLER DRIER AIR WILL FILTER INTO THE STATE ON NORTH WINDS AS A
LARGE HIGH PRESSURE SYSTEM SETTLES INTO THE NORTHERN PLAINS AND
GREAT LAKES REGION. PROBLEM OR CHALLENGE WITH THE LATER PERIODS
CONCERN ORIENTATION OF THE RETROGRADING DEEP UPPER TROUGH OR UPPER
LOW OVER THE SURFACE HIGH PRESSURE. H5 TEMPS PROGGED TO BE ONLY IN
THE -12 C RANGE ABOVE THE SURFACE HIGH...SO NOT REALLY A COOL AIR
MASS ALOFT TO SUPPORT INSTABILITY AFTERNOON PCPN...SO WILL LEAVE
THE SHOWER MENTION OUT OF THE LATER PERIODS FOR NOW...BUT CANNOT
RULE OUT VERY ISOLATED SHOWER ACTIVITY.
&&

.AVIATION...FOR 18Z TAF ISSUANCE
ISSUED AT 1234 PM CDT THU JUN 27 2013

SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED TO
DEVELOP THIS AFTERNOON ACROSS MOST OF NORTH-CENTRAL AND NORTHEAST
WISCONSIN.  ANY THUNDERSTORMS WILL HAVE POTENTIAL TO CREATE STRONG
GUSTY WINDS AND NEAR SEVERE HAIL.  STORMS WILL CONTINUE TO MID TO
LATE EVENING BEFORE DISSIPATING.  THEN AN UPPER LEVEL LOW PRESSURE
SYSTEM WILL DROP SOUTH ACROSS THE REGION LATE TONIGHT INTO
SATURDAY.  STATISTICAL GUIDANCE AND PROGGED SOUNDINGS SHOW CIGS
FALLING TO MVFR LEVELS TOMORROW MORNING AND FAIRLY WIDESPREAD SHOWER
ACTIVITY.
&&

.GRB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM.....MPC
LONG TERM......TDH
AVIATION.......MPC
Hazardous weather outlook, Jun 27, 2:46 PM CDT, 2 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GREEN BAY WI
246 PM CDT THU JUN 27 2013

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-282000-
VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE-
MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE-
WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET-
MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO-
246 PM CDT THU JUN 27 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST
WISCONSIN.

.DAY ONE...TONIGHT

SCATTERED THUNDERSTORMS ARE EXPECTED THROUGH THE REST OF THIS
AFTERNOON AND INTO THIS EVENING. SOME OF THE STORMS COULD BE
SEVERE...AND PRODUCE STRONG WINDS AND LARGE HAIL. THE GREATEST
RISK OF SEVERE STORMS WILL OCCUR THROUGH 900 PM.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH THURSDAY

SCATTERED THUNDERSTORMS ARE EXPECTED AGAIN FRIDAY. ALTHOUGH THE
STRONGEST STORMS COULD PRODUCE GUSTY WINDS AND SMALL HAIL...THEY
AREA NOT EXPECTED TO BE SEVERE.

THUNDERSTORMS ARE STILL POSSIBLE FRIDAY NIGHT AND SATURDAY.
INDICATIONS ARE THAT THESE STORMS WILL NOT BE SEVERE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON INTO THIS EVENING.

LMZ521-522-541>543-282000-
THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN-
246 PM CDT THU JUN 27 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST LAKE
MICHIGAN AND THE WATERS OF GREEN BAY.

.DAY ONE...TONIGHT

SCATTERED THUNDERSTORMS ARE EXPECTED THROUGH THE REST OF THIS
AFTERNOON AND INTO THIS EVENING. SOME OF THE STORMS COULD BE
SEVERE...AND PRODUCE STRONG WINDS AND LARGE HAIL.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH THURSDAY

THUNDERSTORMS WILL POSE A HAZARD TO BOATERS AT TIMES FRIDAY
THROUGH SATURDAY.

MPC/TDH

In the hours before

Local storm report, Jun 27, 3:34 PM CDT, 1 hour 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
334 PM CDT THU JUN 27 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0328 PM     HAIL             RHINELANDER             45.63N 89.41W
06/27/2013  M1.25 INCH       ONEIDA             WI   BROADCAST MEDIA

            LARGER THAN QUARTER SIZE HAIL AT WJFW-TV IN RHINELANDER

&&

TIMK
Local storm report, Jun 27, 3:46 PM CDT, 1 hour 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
346 PM CDT THU JUN 27 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0310 PM     HAIL             5 NW RHINELANDER        45.68N 89.48W
06/27/2013  M1.00 INCH       ONEIDA             WI   PUBLIC

            QUARTER SIZE HAIL IN NEWBOLD. REPORT RELAYED BY WJFW-TV.
            TIME ESTIMATED BY RADAR.

&&

TIMK
Local storm report, Jun 27, 3:53 PM CDT, 1 hour 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
353 PM CDT THU JUN 27 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0340 PM     HAIL             GLEASON                 45.30N 89.50W
06/27/2013  M0.25 INCH       LINCOLN            WI   TRAINED SPOTTER

&&

TIMK
Local storm report, Jun 27, 4:19 PM CDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
419 PM CDT THU JUN 27 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0355 PM     HAIL             PELICAN LAKE            45.50N 89.11W
06/27/2013  M0.75 INCH       ONEIDA             WI   PUBLIC

            DIME SIZE HAIL. REPORT RELAYED BY WJFW-TV.

&&

TIMK
Local storm report, Jun 27, 5:00 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
500 PM CDT THU JUN 27 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0500 PM     HAIL             4 N MARION              44.72N 88.88W
06/27/2013  E0.88 INCH       SHAWANO            WI   TRAINED SPOTTER

&&

BERSCH
Local storm report, Jun 27, 5:09 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
509 PM CDT THU JUN 27 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0505 PM     HAIL             2 W LUXEMBURG           44.54N 87.73W
06/27/2013  M0.50 INCH       KEWAUNEE           WI   COUNTY OFFICIAL

            REPORTED AS DIME SIZE.

&&

BERSCH

The office that day

Everything else NWS Green Bay, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 26, 11:52 PM CDTAreal Flood AdvisoryGRBForest3 hr
Jun 27, 11:57 AM CDTSevere Thunderstorm WarningGRBMarathon48 min
Jun 27, 3:03 PM CDTAreal Flood AdvisoryGRBOneida3 hr
Jun 27, 3:04 PM CDTSevere Thunderstorm WarningGRBLincoln, Oneida41 min
Jun 27, 3:33 PM CDTSevere Thunderstorm WarningGRBLanglade, Lincoln, Oneida42 min
Jun 27, 4:10 PM CDTSevere Thunderstorm WarningGRBLanglade, Marathon, Menominee, Shawano50 min
Jun 27, 5:00 PM CDTSevere Thunderstorm WarningGRBOutagamie, Shawano, Waupaca60 min
Jun 27, 5:17 PM CDTSpecial Marine WarningGRB88 min
Jun 27, 5:37 PM CDTSevere Thunderstorm WarningGRBBrown, Outagamie, Shawano, Waupaca, Winnebago38 min
Jun 27, 5:48 PM CDTSevere Thunderstorm WarningGRBManitowoc27 min

Nearby

Severe Thunderstorm Warnings in Wisconsin, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.